Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Oct 27, 2021, 3:22 AM CDT for Fillmore County, Thayer County, York County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 3:22 AM CDT (08:22 UTC)
- Expired
- Oct 27, 2021, 4:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.00 in
- Wind
- 40
Counties Fillmore County, NE, Thayer County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS83 KGID 270822
SPSGID
Special Weather Statement
National Weather Service Hastings NE
322 AM CDT Wed Oct 27 2021
NEZ049-064-077-087-270900-
Thayer NE-York NE-Polk NE-Fillmore NE-
322 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of York, Fillmore and
northern Thayer Counties through 400 AM CDT...
At 320 AM CDT, Doppler radar was tracking wind behind strong
thunderstorms along a line extending from Carleton to near Belvidere
to near Gilead.
Movement was north at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong wind will be near...
Bruning and Carleton around 325 AM CDT.
Shickley, Ohiowa and Strang around 330 AM CDT.
Geneva around 340 AM CDT.
Other locations in the path of these storms include Exeter, Fairmont,
Grafton, McCool Junction, Milligan, Lushton, York, Bradshaw and Waco.
This includes Interstate 80 between mile markers 343 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4006 9737 4013 9758 4024 9773 4105 9783
4105 9747 4090 9737
TIME...MOT...LOC 0820Z 179DEG 53KT 4029 9765 4027 9749 4009 9735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HeinleinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Oct 27, 1:01 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 27, 1:01 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 101 AM CDT Wed Oct 27 2021 .UPDATE... Issued at 1258 AM CDT Wed Oct 27 2021 Update for the expiration of the tornado watch. && .DISCUSSION...(This evening through Tuesday) Issued at 320 PM CDT Tue Oct 26 2021 Stratus and areas of drizzle continue for much of the area this afternoon. The far southwest has a little sunshine this afternoon and temperatures have warmed up more in that area. Temperatures have warmed up across the entire area a little more than yesterday, but it is still cooler than initially forecast this morning. For tonight, the main concern is still the thunderstorm potential. A surface low and cold front in the panhandle of Nebraska is expected to move through the forecast area tonight. Thunderstorms are expected to develop ahead of the front tonight then spread across the area during the night. At this time, there is little CAPE to work with, but the CAPE increases just ahead of the front. The best chances for thunderstorms and the severe potential will be in north central Kansas and far southern portions of Nebraska as the storms take off during the evening. The CAPE increases across the eastern part of the forecast area during the overnight hours and decreases quickly as the front moves through. Wind gusts are the main threat, but there could be some hail since the freezing level is lower and temperatures are cooler. An isolated tornado is also possible along the line of storms. On Wednesday, expect there to be some showers and isolated thunder mainly in the eastern half of the forecast area, during the morning. Precipitation will end from west to east through the day. The main upper level wave does not make it out of the area until Wednesday evening and the far east may have a few lingering showers Wednesday evening. The pressure gradient is expected to continue for Wednesday into Thursday and with winds aloft in the 40 to 50 knot range, expect gusty northwest winds to continue mainly during the day time hours. Temperatures will be on the cooler side both days, with highs in the 50s. Clouds will clear out of the area Wednesday night and sunshine is expected for Thursday. Friday through Sunday should be dry. A surface high moves through the area Friday into Saturday. There is a little warm advection and temperatures will warm a little on Friday and a little more on Saturday. A cold front moves through Saturday night and by Sunday with clouds increasing behind the front, highs will be in the 40s. An upper level wave moves into the area Sunday night through Tuesday. This will bring a chance for precipitation and cooler weather. Sunday night there will be a chance for precipitation, mainly in south central Nebraska. Temperatures cool off and temperatures at 850mb are below zero across much of the area and so expect there to be some snow. Expect a break in the precipitation for Monday, but a reinforcing wave moves in and there is another chance for snow as the since the temperatures are cooler Monday night. Temperatures Sunday night and Monday night will be cold enough to bring an end to the growing season. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday) Issued at 1258 AM CDT Wed Oct 27 2021 Low confidence forecast as ceilings, wind and perhaps visbilities within the first few hours could be erratic with nearby convection involved. Looking for gustiness to return during the day from a rather tight pressure gradient as ceilings improve. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Heinlein DISCUSSION...JCB AVIATION...Heinlein
Hazardous weather outlook, Oct 26, 3:28 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 328 PM CDT Tue Oct 26 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 328 PM CDT Tue Oct 26 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong to severe thunderstorms are possible between 9 PM and 3 AM tonight. Wind gusts to around 65 MPH, hail around the size of quarters and an isolated tornado are the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Non-severe thunderstorms are possible Wednesday, especially east of Highway 281. Gusty winds are expected Wednesday and Thursday. Northwest winds will gust to around 40 mph on Wednesday and around 45 mph on Thursday. Freezing temperatures are expected for most of the outlook area Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, mainly between 9 PM and 3 AM. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Oct 26, 10:41 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Hastings NE
1041 PM CDT Tue Oct 26 2021
NEZ046>048-061>063-074>076-270430-
Merrick NE-Buffalo NE-Adams NE-Hamilton NE-Howard NE-Hall NE-Clay NE-
Kearney NE-Sherman NE-
1041 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of Clay, Adams, eastern
Kearney, Hamilton, northeastern Buffalo, southwestern Merrick,
Sherman, Howard and Hall Counties through 1130 PM CDT...
At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Miller to near Gibbon to
near Kenesaw to near Campbell. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Shelton and Kenesaw around 1045 PM CDT.
Juniata, Pleasanton, Holstein and Prosser around 1050 PM CDT.
Wood River, Litchfield, Roseland and Hazard around 1055 PM CDT.
Hastings and Ayr around 1100 PM CDT.
Other locations in the path of these storms include Doniphan, Cairo,
Trumbull, Hansen, Loup City, Glenvil, Rockville, Giltner, Ashton,
Inland, Sherman Reservoir Dam, Phillips, Farwell and St. Libory.
This includes Interstate 80 between mile markers 285 and 337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4131 9827 4126 9827 4126 9819 4120 9806
4094 9787 4035 9802 4035 9876 4052 9873
4079 9893 4103 9940 4105 9937 4105 9921
4114 9921 4139 9876 4139 9844
TIME...MOT...LOC 0341Z 237DEG 46KT 4102 9927 4082 9888 4055 9868 4033
9871
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RossiLocal storm report, Oct 26, 10:54 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1054 PM CDT TUE OCT 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST KEARNEY AIRPORT 40.73N 99.02W
10/26/2021 M52 MPH BUFFALO NE AWOS
&&Special weather statement, Oct 26, 10:55 PM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Hastings NE
1055 PM CDT Tue Oct 26 2021
KSZ006-007-NEZ085-086-270430-
Jewell KS-Smith KS-Nuckolls NE-Webster NE-
1055 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of Jewell, eastern
Smith, Nuckolls and Webster Counties through 1130 PM CDT...
At 1055 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bladen to near Red Cloud to 6 miles southeast
of Bellaire. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Blue Hill and Guide Rock around 1110 PM CDT.
Esbon and Rosemont around 1115 PM CDT.
Other locations in the path of these storms include Ionia, Bostwick,
Lawrence, Superior, Mankato, Jewell and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for north central
Kansas.
&&
LAT...LON 4000 9793 3962 9793 3962 9870 4002 9854
4035 9870 4035 9782 4000 9782
TIME...MOT...LOC 0355Z 262DEG 31KT 4032 9862 4005 9849 3971 9862
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RossiSpecial weather statement, Oct 27, 12:37 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Hastings NE
1237 AM CDT Wed Oct 27 2021
NEZ039-040-046-047-061-062-270615-
Buffalo NE-Valley NE-Howard NE-Hall NE-Greeley NE-Sherman NE-
1237 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Greeley, Valley,
eastern Buffalo, Sherman, western Howard and northwestern Hall
Counties through 115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking strong wind behind a line
of thunderstorms extending from near Arcadia to near Rockville to
near Kearney.
Movement was north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Arcadia and Rockville around 1240 AM CDT.
Other locations in the path of these storms include Loup City,
Ashton, Sherman Reservoir Dam, Ord, Elyria, Poole and Fort Hartsuff
State Park.
This includes Interstate 80 between mile markers 275 and 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4095 9855 4065 9905 4065 9906 4115 9901
4144 9914 4174 9915 4174 9837
TIME...MOT...LOC 0536Z 194DEG 17KT 4145 9908 4116 9887 4071 9898
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HeinleinSpecial weather statement, Oct 27, 2:16 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Hastings NE
216 AM CDT Wed Oct 27 2021
NEZ063-064-076-077-086-087-270800-
Thayer NE-Nuckolls NE-Hamilton NE-Clay NE-York NE-Fillmore NE-
216 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Clay, eastern
Nuckolls, York, Hamilton, Fillmore and Thayer Counties through 300 AM
CDT...
At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glenvil to near Deweese to near Ruskin to
Hardy to near Byron. Movement was north at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Edgar, Fairfield, Deweese and Oak around 220 AM CDT.
Harvard and Deshler around 225 AM CDT.
Hebron, Clay Center and Ong around 230 AM CDT.
Saronville around 235 AM CDT.
Other locations in the path of these storms include Sutton,
Davenport, Carleton, Belvidere, Aurora, Bruning, Stockham, Henderson,
Shickley, Grafton, Ohiowa, Strang, Hampton, Marquette and Lushton.
This includes Interstate 80 between mile markers 326 and 364.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9794 4011 9793 4047 9826 4104 9805
4107 9787 4105 9783 4105 9772 4088 9757
4082 9737 4000 9737
TIME...MOT...LOC 0716Z 199DEG 49KT 4048 9818 4035 9806 4019 9790 4001
9792 3997 9770
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeinleinSpecial weather statement, Oct 27, 3:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
322 AM CDT Wed Oct 27 2021
NEZ049-064-077-087-270900-
Thayer NE-York NE-Polk NE-Fillmore NE-
322 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of York, Fillmore and
northern Thayer Counties through 400 AM CDT...
At 320 AM CDT, Doppler radar was tracking wind behind strong
thunderstorms along a line extending from Carleton to near Belvidere
to near Gilead.
Movement was north at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong wind will be near...
Bruning and Carleton around 325 AM CDT.
Shickley, Ohiowa and Strang around 330 AM CDT.
Geneva around 340 AM CDT.
Other locations in the path of these storms include Exeter, Fairmont,
Grafton, McCool Junction, Milligan, Lushton, York, Bradshaw and Waco.
This includes Interstate 80 between mile markers 343 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4006 9737 4013 9758 4024 9773 4105 9783
4105 9747 4090 9737
TIME...MOT...LOC 0820Z 179DEG 53KT 4029 9765 4027 9749 4009 9735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:48 PM CDT | Special Weather Statement | GID | Furnas | 42 min |
| Oct 26, 9:00 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 18 min |
| Oct 26, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 45 min |
| Oct 26, 9:56 PM CDT | Special Weather Statement | GID | Buffalo, Kearney, Phelps | 49 min |
| Oct 26, 10:07 PM CDT | Special Weather Statement | GID | Franklin, Webster | 53 min |
| Oct 26, 10:41 PM CDT | Special Weather Statement | GID | Adams, Clay, Hall, Hamilton, Howard, Sherman | 49 min |
| Oct 26, 10:55 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 35 min |
| Oct 27, 12:37 AM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman, Valley | 38 min |
| Oct 27, 2:16 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, Thayer, York | 44 min |
| Oct 26, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 52 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.